Alert archive / Wisconsin / Small Craft Advisories in 2020
Small Craft Advisory 101, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 8, 2020, 3:16 AM CST. It took effect at Dec 8, 2020, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2020, 3:16 AM CST (09:16 UTC)
- In effect from
- Dec 8, 2020, 9:00 AM CST
- Expired
- Dec 8, 2020, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
243 WHUS73 KGRB 080916 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 316 AM CST Tue Dec 8 2020 LMZ521-522-541-081730- /O.NEW.KGRB.SC.Y.0101.201208T1500Z-201209T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 316 AM CST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 4 feet expected. Locally higher waves near Death's Door and toward the open waters of Lake Michigan. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan from Rock Island Passage to Sturgeon Bay WI. * WHEN...From 9 AM this morning to 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Bersch
3 follow-up statements
786 WHUS73 KGRB 081655 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1055 AM CST Tue Dec 8 2020 LMZ521-522-541-090100- /O.CON.KGRB.SC.Y.0101.000000T0000Z-201209T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 1055 AM CST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 4 feet expected. Locally higher waves near Death's Door and toward the open waters of Lake Michigan. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan from Rock Island Passage to Sturgeon Bay WI. * WHEN...Thru 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
771 WHUS73 KGRB 082116 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 316 PM CST Tue Dec 8 2020 LMZ521-522-541-090300- /O.CON.KGRB.SC.Y.0101.000000T0000Z-201209T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 316 PM CST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southwest to west winds 15 to 25 knots and waves 2 to 4 feet. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan Rock Island Passage to Sturgeon Bay WI. * WHEN...Until 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hykin
538 WHUS73 KGRB 090306 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 906 PM CST Tue Dec 8 2020 LMZ521-522-541-090415- /O.EXP.KGRB.SC.Y.0101.000000T0000Z-201209T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 906 PM CST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... A few gusts to 25 kts can be expected through midnight. Ohterwise, improving conditions can be expected. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 2:56 AM CST, 20 minutes earlier.
Area forecast discussion, Dec 8, 2:56 AM CST, 20 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 256 AM CST Tue Dec 8 2020 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 256 AM CST Tue Dec 8 2020 For today and tonight...fairly quiet early December weather will continue across the area as northwest flow aloft takes firm grip of the western Great Lakes. Plenty of low clouds around the region this morning and they don't seem to be in any hurry to vacate the area as weak WAA continues and the inversion remains in place between 2000 and 3000 ft. Will remain pessimistic on the clouds and keep them around all day. And even if some of the low clouds begin to erode in the afternoon/evening as the low level moisture wanes, mid and upper clouds will be around so don't expect much, if any, sunshine today. Will keep the forecast dry, but a few sprinkles or flurries can't be ruled out this afternoon or early evening as the race will be on between the exiting low level moisture and the increasing mid level moisture. If the two can meet up and get a little forcing support from a weak trough passing through, some light precip would be expected but won't amount to much. West winds will increase aloft through the day, but mixing will be an issue with the clouds and the inversion. Still could see a few gusts over 20 mph during the late morning and afternoon. We are off to a relatively mild start, with early morning readings in the mid 20s to low 30s, but with the expected cloud cover, leaned toward the lower end of the guidance for high temps today, with most spots creeping through/into the 30s. Lows tonight will be well above normal as clouds linger for most spots through at least the mid to late evening hours. Readings will be held up the most where the clouds stick around the longest (Fox Valley and lake shore). For Wednesday...northwest flow aloft will transition to a more zonal flow through the day, allowing drier air to work into the region and the low level inversion to weaken (at least during the day). Could be some lingering clouds in the morning, but skies should become mostly sunny. Temps look to respond to well above normal readings, with most spots climbing into the 40s. .LONG TERM...Wednesday Night Through Monday Issued at 256 AM CST Tue Dec 8 2020 Main concern remains on the potential system for Friday afternoon through Saturday. Model trends have now shifted south with the storm track, however this is far from a certainty as the main northern stream shortwave trough is still over the Pacific and not being sampled by upper-air radiosondes. Temperatures will remain above normal through Saturday, then trend closer to normal behind the departed system. Weak high pressure to move across the region Wednesday evening and already be to our east later Wednesday night. Mostly clear to partly cloudy skies for most of the night, although some increase in clouds is possible toward daybreak over north-central WI as modest isentropic lift arrives from the Upper MS Valley. Min temperatures to only drop into the lower to middle 20s central WI, middle 20s to around 30 degrees eastern WI. A return flow sets up over the western Great Lakes region on Thursday, thus another day with well-above normal temperatures (around 40 degrees north/lower to middle 40s south). A bit more cloud cover across the north on Thursday as a weak inverted surface trough approaches the area in the afternoon. Quiet conditions should hold through Thursday night even as the inverted surface trough moves across WI. A southern stream shortwave trough is forecast to move from the Four Corners region into the southern High Plains during the night with a surface low developing over the central/southern Plains. Increasing southwest winds aloft ahead of these features will start to draw gulf moisture northward with cloudy skies expected over northeast WI. Min temperatures to be in the middle to upper 20s northern and central WI, lower 30s across east-central WI. As the southern mid-level trough enters the southern Plains on Friday, a corridor of gulf moisture will lift north ahead of a cold front toward the Great Lakes. An increase in WAA/isentropic lift is forecast to spread across WI, thus leading to an increase in precipitation chances, especially by Friday afternoon. Based on thermal profiles, precipitation type should be rain over eastern and parts of central WI. Northern and the rest of central WI would see a rain/snow mix with little in the way of any accumulation. Max temperatures on Friday to range from the middle 30s north-central WI, lower to middle 40s east-central WI. The caveat to this impending system was whether this southern shortwave trough would phase with a northern stream shortwave trough this weekend. The latest model trends point to no phasing, thereby allowing the southern trough to stay south of the forecast area as opposed to being pulled north if phasing were to occur. That being said, the CMC is still tracking farther north than the ECMWF/GFS with the storm track. Therefore, some uncertainty remains. For Friday night, higher pops will continue across east- central WI as the low pressure lifts northeast across central IL. Precipitation type will be tricky depending on exactly where temperatures reside. Basically, light snow for northern and central WI, a rain/snow mix for east-central WI. As the surface low tracks toward the eastern Great Lakes on Saturday, precipitation trends would go down to low-end chance pops over northern/parts of central WI with snow being the precipitation type. Eastern WI would still have high-chance pops for a time Saturday with a rain/snow mix or all rain anticipated. Of more certainty would be gusty northeast winds Friday night through Saturday with gales possible on Lake MI. For all intensive purposes, the bulk of the precipitation will have shifted east by Saturday night, but due to lingering confidence issues, have kept low chance pops in the forecast through most of the night. CAA to have spread across the region by this time, thus light snow would be the precipitation type. Gusty north winds to also persist Saturday night, especially over eastern WI. A ridge of high pressure to then build into the western Great Lakes on Sunday with clearing skies and gradually diminishing winds. Max temperatures by Sunday to be more typical of mid-December with readings in the middle 20s north-central WI, lower 30s east-central WI. Clouds are forecast to increase once again on Monday ahead of a cold front. Depending on how fast this front drops south toward WI, most if not all of any light snow would remain to our north. Have kept Monday dry for now with max temperatures in the upper 20s north-central, lower to middle 30s elsewhere. && .AVIATION...for 06Z TAF Issuance Issued at 1040 PM CST Mon Dec 7 2020 Low-level moisture will IFR/MVFR clouds in place through much of the TAF period. While clouds will likely linger at each of the TAF sites, winds will increase from the west to west-southwest, possibly allowing clouds to break a bit over the eastern sites with some downsloping. At the very least the cloud bases may increase into the afternoon hours as a result. As a temperature inversion increases across central/north-central WI late Tuesday night, some marginal LLWS may develop at RHI/CWA/AUW. This would be toward the end of this TAF issuance. Left out of this issuance, but may be needed as confidence increases. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Bersch LONG TERM......Kallas AVIATION.......Cooley
Hazardous weather outlook, Dec 7, 2:29 PM CST, 12 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 229 PM CST Mon Dec 7 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 229 PM CST Mon Dec 7 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is potential for a significant low pressure system with rain or snow and gusty winds next weekend. The best chance of snow accumulations appears to be over the Fox Valley and lakeshore areas from Friday night into Saturday evening, but confidence in the details is still low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-082030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 229 PM CST Mon Dec 7 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is potential for a significant low pressure system with rain or snow and gusty winds next weekend. However, it is uncertain if the system will be strong enough to produce gales on Lake Michigan. Uhlmann/Kieckbusch
Nearby
Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.